Alert archive / Ohio / Tornado Warnings in 2024

Tornado Warning 63, NWS Wilmington, OH

June 5, 2024Licking County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 5, 2024, 10:34 PM EDT for Licking County, Ohio. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2024, 10:34 PM EDT (02:34 UTC)
Expired
Jun 5, 2024, 11:00 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Licking County, OH

The radar

The Cincinnati radar (KILN), 145 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 10:56 PM EDTTSTM WND DMG2 Sw Hanover, OHReports of many trees down in the area of Claylick Road Southeast and Lesley Road Southeast.
Jun 5, 10:56 PM EDTTORNADO3 Sw Hanover, OHNWS survey confirms brief EF0 tornado with estimated wind speed of 80 mph. Track length of 0.6 mile. Damage to trees and minor structural damage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

301 
WFUS51 KILN 060234
TORILN
OHC089-060300-
/O.NEW.KILN.TO.W.0063.240606T0234Z-240606T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
1034 PM EDT Wed Jun 5 2024

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Southeastern Licking County in central Ohio...

* Until 1100 PM EDT.

* At 1034 PM EDT, a severe thunderstorm capable of producing a
  tornado was located over Hebron, moving east at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Newark, Heath, Buckeye Lake, Hebron, Hanover, Marne, Harbor Hills,
  Gratiot, Interstate 70 at State Route 37, Toboso, Interstate 70 at
  State Route 13, and Brownsville.

This includes I-70 in Ohio between mile markers 126 and 142, and near
mile marker 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3998 8220 3995 8220 3995 8223 3993 8223
      3993 8254 4001 8255 4015 8219
TIME...MOT...LOC 0234Z 256DEG 21KT 3999 8249 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Aiena
3 follow-up statements
137 
WWUS51 KILN 060243
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1043 PM EDT Wed Jun 5 2024

OHC089-060300-
/O.CON.KILN.TO.W.0063.000000T0000Z-240606T0300Z/
Licking OH-
1043 PM EDT Wed Jun 5 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN LICKING COUNTY...

At 1043 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Heath, moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Newark, Heath, Hanover, Marne, Gratiot, and Toboso.

This includes I-70 in Ohio near mile marker 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3998 8220 3995 8220 3995 8223 3997 8244
      4004 8247 4015 8219
TIME...MOT...LOC 0243Z 256DEG 21KT 4000 8242 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Aiena
642 
WWUS51 KILN 060252
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1052 PM EDT Wed Jun 5 2024

OHC089-060300-
/O.CON.KILN.TO.W.0063.000000T0000Z-240606T0300Z/
Licking OH-
1052 PM EDT Wed Jun 5 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST
CENTRAL LICKING COUNTY...

At 1051 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Heath, moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Newark, Heath, Hanover, Marne, and Toboso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4000 8220 4000 8237 4005 8238 4015 8219
TIME...MOT...LOC 0251Z 256DEG 21KT 4001 8236 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Aiena
675 
WWUS51 KILN 060259
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1059 PM EDT Wed Jun 5 2024

OHC089-060308-
/O.EXP.KILN.TO.W.0063.000000T0000Z-240606T0300Z/
Licking OH-
1059 PM EDT Wed Jun 5 2024

...THE TORNADO WARNING FOR EAST CENTRAL LICKING COUNTY WILL EXPIRE AT
1100 PM EDT...

The storm which prompted the warning has weakened below severe limits
and no longer appears capable of producing a tornado. Therefore, the
warning will be allowed to expire.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

&&

LAT...LON 4000 8220 4000 8237 4005 8238 4015 8219
TIME...MOT...LOC 0258Z 256DEG 21KT 4002 8231 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 5, 9:57 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 5, 9:57 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
957 PM EDT Wed Jun 5 2024

.SYNOPSIS...
A cold front will bring showers and thunderstorms tonight. High
pressure will provide drier weather on Thursday and Friday. The
threat for showers and thunderstorms returns during the weekend
when a couple of disturbances are forecast to travel across the
Ohio Valley.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The evening continues to be active as showers and storms move
through the ILN CWA ahead of the cold front (still currently
stretching through central Indiana). High PWATS (1.75 in
recorded on the evening sounding from ILN... well above the 90th
percentile) have precluded some soaking thunderstorms. Handful
of flood products are still out as of this writing, and
anticipate flooding concerns to continue into the overnight
hours. Additionally, any residual storms continuing through the
area will likely be sub-severe, but may be end up falling into
SPS criteria for some stronger winds.

After the front moves through, the area dries out and clouds
become more scattered in nature. Winds shift to out of the west.

Previous discussion--> Showers and thunderstorms have been
developing ahead of a cold front situated over Indiana. These
lines and cells have less coverage than expected, though
coverage should increase as the front reaches the unstable air
in place here. With the front moving through this evening, still
going with likely to categorical pops. Severe threat appears
diminished due to lack of organization into stronger cells and
lines of storms. Isolated heavy downpours may be observed from
an environment containing 1.6 inches PWAT and favorable warm
cloud depth. Drier air working in behind the front should bring
an end to precip later tonight. Lows are forecast to range from
the low 60s in the west to the upper 60s southeast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Cold front will be east, while high pressure settles to the
west. This will leave ILN in a weakly cyclonic flow between the
two systems. Due to a general lack of moisture and shallow, weak
instability, it appears we will observe dry weather Thursday and
Thursday night.

Temperatures will be slightly cooler on Thursday with highs in
the upper 70s to low 80s. Additional cold advection and
radiational cooling will allow lows in the mid and upper 50s
Thursday night.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Upper level disturbances will keep some precipitation chances around
at times from Friday through Monday.  There is a limited amount of
moisture and therefore do not have overly high precipitation
chances.  Dry conditions are then expected for Tuesday through
Wednesday.

Breezy conditions will be present for the weekend Friday through
Sunday, especially during the daytime hours with wind gusts around
30 to 35 mph at times.

There will be plenty of 70s for high temperatures in the extended.
with a few 60s will be possible Friday and 80s for Wednesday.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
A line of thunderstorms ahead of the cold front passage is
moving into west central Ohio right now and will soon be
impacting the westernmost TAF sites before working east. For
now, just have brief VSBY reductions with these storms. CIGs
lower to MVFR for TAF sites in central Ohio during the overnight
hours. Overnight winds remain out of the southwest, around 5-10
knots (stronger gusts possible with storms).

Storms move out of the area after midnight and the region dries
out. Winds shift to out of the west with the cold front passage
and the area will improve to VFR conditions. Some hints of
patchy fog during early hours on Thursday but, for now, did not
include in TAFs given elevated winds and persistent cloud cover.

Low clouds scatter out on Thursday, with breezy conditions;
winds will be out of the west around 10-15 knots with gusts up
to 25 knots. Winds decrease around sunset Thursday.

OUTLOOK...MVFR possible in showers and thunderstorms Saturday
night and Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...CA/Coniglio
SHORT TERM...Coniglio
LONG TERM...
AVIATION...CA
Hazardous weather outlook, Jun 5, 5:04 AM EDT, 17 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
504 AM EDT Wed Jun 5 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-060915-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
504 AM EDT Wed Jun 5 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Thunderstorm activity will spark across the region this afternoon.
Some storms may contain strong downburst winds. In the evening,
these storms will become more widespread ahead of a cold front. The
front will also provide a significant source of lift as it moves east
and could strengthen ongoing storms to produce damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 5, 9:39 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
939 PM EDT Wed Jun 5 2024

OHZ062-071-072-060215-
Warren OH-Clinton OH-Greene OH-
939 PM EDT Wed Jun 5 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
WARREN...CLINTON...AND GREENE COUNTIES THROUGH 1015 PM EDT...

At 939 PM EDT, strong thunderstorms were located along a line
extending from Bellbrook to near Kings Island, moving east at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mason, Xenia, Lebanon, Wilmington, Loveland, Bellbrook, Blanchester,
Waynesville, Jamestown, Morrow, Kings Island, Highpoint, South
Lebanon, New Jasper, Maineville, Clarksville, Harveysburg, Spring
Valley, Corwin, and Midland.

This includes I-71 in Ohio between mile markers 20 and 58.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3932 8435 3958 8415 3958 8412 3963 8411
      3967 8408 3967 8366 3925 8388 3929 8435
TIME...MOT...LOC 0139Z 270DEG 31KT 3964 8406 3931 8429

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Hatzos
Local storm report, Jun 5, 9:41 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
941 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     Flash Flood      1 NW Richmond           39.84N 84.90W
06/05/2024                   Wayne              IN   911 Call Center

            Tree down over road due to flood water.

&&

NWS
Local storm report, Jun 5, 10:06 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1006 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     Flash Flood      6 SE Mount Victory      40.49N 83.44W
06/05/2024                   Union              OH   Law Enforcement

            Rushing water over the road. Areas of
            ponding off road as well. Road being closed
            due to high water.

&&

CA
Special weather statement, Jun 5, 10:09 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1009 PM EDT Wed Jun 5 2024

OHZ062-063-072-080-060245-
Highland OH-Fayette OH-Clinton OH-Greene OH-
1009 PM EDT Wed Jun 5 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAYETTE...CLINTON...
SOUTHEASTERN GREENE AND NORTHWESTERN HIGHLAND COUNTIES THROUGH 1045
PM EDT...

At 1009 PM EDT, strong thunderstorms were located along a line
extending from near Jamestown to near Blanchester, moving east at 40
mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Washington Court House, Wilmington, Blanchester, Sabina, Jamestown,
Leesburg, New Vienna, Jeffersonville, Bloomingburg, Staunton,
Martinsville, Midland, Bowersville, Highland, Port William,
Milledgeville, Octa, Paintersville, Melvin, and East Monroe.

This includes I-71 in Ohio between mile markers 49 and 73.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3927 8348 3927 8400 3970 8378 3968 8330
TIME...MOT...LOC 0209Z 261DEG 36KT 3963 8378 3931 8405

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Hatzos
Local storm report, Jun 5, 10:12 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1012 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     Flood            New Madison             39.97N 84.72W
06/05/2024                   Darke              OH   Trained Spotter

            Ponding on roads, in fields.

&&

CA
Special weather statement, Jun 5, 10:26 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1026 PM EDT Wed Jun 5 2024

OHZ056-065-060300-
Licking OH-Fairfield OH-
1026 PM EDT Wed Jun 5 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
FAIRFIELD AND SOUTHEASTERN LICKING COUNTIES THROUGH 1100 PM EDT...

At 1025 PM EDT, a strong thunderstorm was located near Hebron, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newark, Heath, Granville, Buckeye Lake, Hebron, Hanover, Fairfield
Beach, Harbor Hills, Marne, Thornport, Granville South, Kirkersville,
Gratiot, Toboso, Brownsville, Interstate 70 at State Route 37, and
Interstate 70 at State Route 13.

This includes I-70 in Ohio between mile markers 123 and 142, and near
mile marker 144.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3995 8220 3995 8223 3991 8223 3992 8240
      3992 8242 3993 8242 3993 8246 3991 8247
      3992 8260 4003 8259 4010 8219
TIME...MOT...LOC 0225Z 263DEG 25KT 3997 8256

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:31 PM EDTSpecial Weather StatementILNUnion29 min
Jun 5, 8:49 PM EDTTornado WarningILNDelaware, Union26 min
Jun 5, 9:39 PM EDTSpecial Weather StatementILNClinton, Warren36 min
Jun 5, 9:43 PM EDTFlash Flood WarningILNUnion3 hr
Jun 5, 9:56 PM EDTFlash Flood WarningILNDelaware3 hr
Jun 5, 10:09 PM EDTSpecial Weather StatementILNClinton, Fayette36 min
Jun 5, 10:26 PM EDTSpecial Weather StatementILNLicking34 min
Jun 5, 11:23 PM EDTAreal Flood AdvisoryILNLogan, Union5 hr
Jun 5, 11:56 PM EDTSpecial Weather StatementILNFairfield34 min
Jun 6, 12:31 AM EDTAreal Flood AdvisoryILNUnion4 hr
Jun 6, 1:22 AM EDTRiver Flood WarningILNLicking9 hr

Nearby

Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.